Alert archive / Idaho / Wind Chill Warnings in 2006
Wind Chill Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Nov 28, 2006, 2:24 PM MST. It took effect at Nov 28, 2006, 9:00 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2006, 2:24 PM MST (21:24 UTC)
- In effect from
- Nov 28, 2006, 9:00 PM MST
- Expired
- Nov 29, 2006, 7:48 AM MST
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 282124 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 224 PM MST TUE NOV 28 2006 IDZ018-031-032-290930- /O.NEW.KPIH.WC.W.0003.061129T0400Z-061129T1700Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE...ARCO...CHALLIS...MACKAY 224 PM MST TUE NOV 28 2006 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MST WEDNESDAY. A BROAD AREA OF VERY FRIGID AIR WILL SETTLE INTO THE CENTRAL MOUNTAINS OVERNIGHT. WITH MANY SITES IN THE AFFECTED ZONES DROPPING TO A FEW DEGREES BELOW ZERO AND WINDS EXPECTED TO REMAIN AT 10-15 MPH OVER THE RECENT SNOW COVER...WIND CHILLS WILL REACH VALUES OF -20 TO -25F. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
2 follow-up statements
000 WWUS45 KPIH 290453 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 953 PM MST TUE NOV 28 2006 IDZ018-031-032-291700- /O.CON.KPIH.WC.W.0003.000000T0000Z-061129T1700Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE...ARCO...CHALLIS...MACKAY 953 PM MST TUE NOV 28 2006 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST WEDNESDAY. A BROAD AREA OF VERY FRIGID AIR WILL SETTLE INTO THE CENTRAL MOUNTAINS OVERNIGHT. WITH MANY SITES IN THE AFFECTED AREA DROPPING TO A FEW DEGREES BELOW ZERO AND WINDS EXPECTED TO REMAIN AT 10-15 MPH OVER THE RECENT SNOW COVER...WIND CHILLS WILL REACH VALUES OF -20 TO -25F. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWUS45 KPIH 291448 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 748 AM MST WED NOV 29 2006 IDZ018-031-032-291600- /O.CAN.KPIH.WC.W.0003.000000T0000Z-061129T1700Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE...ARCO...CHALLIS...MACKAY 748 AM MST WED NOV 29 2006 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND CHILL WARNING. .ALTHOUGH MANY SITES ARE REPORTING BELOW ZERO TEMPERATURES THIS MORNING...WINDS HAVE REMAINED BELOW 10 MPH. WITH SUNRISE...TEMPERATURES WILL BEGIN TO WARM SLIGHTLY BRINGING WIND CHILLS UP TO NEAR ZERO OVER THE NEXT FEW HOURS. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Nov 28, 3:09 AM MST, 11 hours 15 minutes earlier.
Area forecast discussion, Nov 28, 3:09 AM MST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 309 AM MST TUE NOV 28 2006 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT...SATELLITE IMAGERY INDICATES A BROAD AREA OF LOW PRESSURE SAGGING SOUTH AND EASTWARD ACROSS THE NORTHERN ROCKIES. EMBEDDED WITHIN THIS TROUGH ARE TWO DISTINCT AREAS OF CIRCULATION. ONE DISTURBANCE IS TRACKING EASTWARD THROUGH CENTRAL UTAH NEAR THE BASE OF THE TROUGH...WHILE THE OTHER IS LOCATED OVER CENTRAL OREGON AND WASHINGTON. THE SECOND WAVE...OVER WA/OR...IS EXPECTED TO TRACK ACROSS THE AREA BEGINNING THIS EVENING AND OVERNIGHT. VERY COLD TEMPERATURES ALOFT WILL PROMOTE SCATTERED SHOWER ACTIVITY THROUGHOUT THE DAY TODAY...WITH LIGHT ACCUMULATIONS GENERALLY LESS THAN AN INCH IN LOWER ELEVATIONS. HIGHER ELEVATIONS OF THE SAWTOOTH...WASATCH...CARIBOU...AND BIG HOLE MOUNTAINS MAY SEE UP TO 3 INCHES. AS THE DISTURBANCE MOVES THROUGH OVERNIGHT THERE IS A GOOD PROBABILITY THAT A SNAKE PLAIN CONVERGENCE ZONE WILL BE GENERATED. THIS IS BOTH INDICATED BY PATTERN RECOGNITION...AND COMPUTER MODELS. THE CONVERGENCE BAND WILL LIKELY FORM NEAR THE MONTANA BORDER AND TRACK SOUTHWARD ACROSS THE PLAIN. WITH MID LEVEL FLOW OUT OF THE NORTH...SNOWFALL WITH THIS BAND WILL FAVOR THE SOUTHERN SNAKE PLAIN BETWEEN AMERICAN FALLS AND BLACKFOOT...INCLUDING POCATELLO. CURRENT EXPECTATIONS ARE FOR 1 TO 3 INCHES OF SNOW ACCUMULATION FOR THESE AREAS...WITH SNOWFALL OCCURRING BETWEEN MIDNIGHT AND 6AM WEDNESDAY. ACCUMULATIONS OF 1 TO 3 INCHES REMAINS BELOW ADVISORY LEVELS...HOWEVER ADVISORY LEVEL SNOWFALL IS NOT OUT OF THE QUESTION...ESPECIALLY ON BENCH AREAS...WITH THIS WEATHER SCENARIO. VERY COLD TEMPERATURES OVERNIGHT WILL ALLOW FOR VERY HIGH SNOW TO LIQUID WATER RATIOS. THIS MEANS THAT VERY LITTLE MOISTURE WILL PRODUCE ACCUMULATING SNOWS. BEYOND THE SYSTEM TONIGHT THE MAIN WEATHER STORY FOR THE NEXT FEW DAYS WILL BE WELL BELOW NORMAL TEMPERATURES. WITH SNOW ON THE GROUND...AND MORE EXPECTED...ALONG WITH HIGH PRESSURE BUILDING ALOFT TEMPERATURES WILL LIKELY NOT CLIMB OUT OF THE MID TO LOWER 20S IN VALLEY LOCATIONS. OVERNIGHT TEMPS WILL REACH INTO THE SINGLE DIGITS AND LOWER TEENS IN MOST LOCATIONS...WITH MOUNTAIN VALLEYS DROPPING BELOW ZERO. CANTIN .LONG TERM...FRIDAY THROUGH TUESDAY. CYCLONIC UPPER FLOW WILL PERSIST THRU FRI NITE ON THE BACKSIDE OF AN UPPER LOW OVER THE NRN PLAINS. THIS WILL RESULT IN ISOLD SNOW SHOWERS IN THE MTNS AND THE UPPER SNAKE RIVER PLAIN. UPPER RIDGING BUILDS INTO THE PAC NW ON SAT ...WITH LITTLE MORE THAN ISOLD MTN SNOW SHOWERS EXPECTED. TEMPS WILL MODERATE WITH THE RIDGE OVER THE WEEKEND. THE RIDGE FLATTENS OUT ON SUNDAY WITH THE APPROACH OF A SHORT WAVE WHICH MOVES INTO THE PAC NW LATE SUNDAY. THIS FEATURE WILL SPREAD LIGHT PRECIP ACRS THE FCST AREA SUN NITE. THE GFS DROPS A CLOSED UPPER LOW INTO NRN ID MON NITE FOR WHAT LOOKS LIKE ANOTHER SURGE OF COLD AIR. THIS WILL ALSO CONTINUE THE THREAT OF SNOW SHOWERS ACROSS THE REGION THROUGH TUESDAY. HEDGES && .AVIATION...SCATTERED SNOW SHOWERS WILL CONTINUE TO MOVE THROUGH THE AREA TODAY...THE RESULT OF INSTABILITY UNDER THE UPPER LOW OVER THE ID PANHANDLE. MORE WIDESPREAD SNOW SHOWERS CAN BE EXPECTED IN THE MTNS. VFR CONDITIONS WILL PREVAIL TODAY...WITH THE EXCEPTION OF OCNL MVFR CIGS/VIS IN SNOW SHOWERS. A LOW LEVEL CONVERGENCE ZONE TONIGHT WILL RESULT IN MORE WIDESPREAD SNOW OVERNIGHT. MVFR CIGS/VIS WILL BE COMMON IN SNOW SHOWERS. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 28, 3:59 AM MST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 359 AM MST TUE NOV 28 2006 IDZ017-020-021-291300- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- 359 AM MST TUE NOV 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED SNOW SHOWERS WILL CONTINUE OVER THE AREA TODAY WITH ACCUMULATIONS UP TO 1 INCH. BEGINNING THIS EVENING A WEATHER DISTURBANCE WILL TRACK ACROSS THE AREA. AS MID LEVEL WINDS BECOME NORTH/NORTHWEST A CONVERGENCE ZONE WILL FORM ACROSS THE SNAKE PLAIN. THIS CONVERGENCE ZONE WILL TRACK NORTH TO SOUTH ACROSS THE PLAIN...WITH A FOCUS OF PRECIPITATION BETWEEN AMERICAN FALLS AND BLACKFOOT. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...WITH MORE NOT OUT OF THE QUESTION...ESPECIALLY IN BENCH AREAS. THE BEST THREAT FOR SNOWFALL WITH THE CONVERGENCE ZONE WILL BE BETWEEN MIDNIGHT AND 4 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. COLD TEMPERATURES WILL SETTLE OVER THE REGION THROUGH THE WEEKEND...WITH READINGS WELL BELOW NORMAL. ISOLATED SNOW SHOWERS WILL BE A POSSIBILITY AS WEATHER SYSTEMS TRACK NORTHWEST TO SOUTHEAST OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ018-019-022>025-031-032-291300- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-SOUTH CENTRAL HIGHLANDS- CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION- WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- 359 AM MST TUE NOV 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN AREA OF LOW PRESSURE AND COLD AIR ALOFT WILL ALLOW FOR SCATTERED SHOWER ACTIVITY THROUGHOUT THE DAY TODAY. ACCUMULATIONS WILL GENERALLY BE LIGHT...WITH 1 TO 3 INCHES POSSIBLE IN HIGHER TERRAIN. PRECIPITATION WILL FAVOR WEST FACING SLOPES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. COLD WEATHER WITH WELL BELOW NORMAL TEMPERATURE READINGS ARE EXPECTED THROUGH THE WEEK. SEVERAL WEAK WEATHER DISTURBANCES WILL TRACK ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST. ACCUMULATIONS ARE EXPECTED TO BE ON THE LIGHT SIDE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Wind Chill Warnings in Idaho, 2006Every wind chill warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.